Chamavaliyathil, Adila K
Baloch, Ali H
Gomez, Ivan S
MetadataShow full item record
AbstractPediatric cancers are a common cause of childhood morbidity. As a result, chemotherapeutic regimens have been designed to target childhood cancers. These medications are necessary to treat pediatric cancers, however, oncology management options are accompanied by multiple negative and potentially fatal adverse effects. Although anthracyclines are the most commonly used chemotherapeutic agents associated with cardiotoxicity, we also explore other chemotherapeutic drugs used in children that can potentially affect the heart. Genetic variations resulting in single nucleotide polymorphism (SNP) have the propensity to modify the cardiotoxic effects of the chemotherapy drugs. The clinical presentation of the cardiac effects can vary from arrhythmias and heart failure to completely asymptomatic. A range of imaging studies and laboratory investigations can protect the heart from severe outcomes. The physiology of the heart and the effect of drugs in children vary vividly from adults; therefore, it is crucial to study the cardiotoxic effect of chemotherapy drugs in the pediatric population. This review highlights the potential contributing factors for cardiotoxicity in the pediatric population and discusses the identification and management options.
Rights/TermsCopyright © 2021, Hitawala et al.
chemotherapy associated cardiotoxicity
Identifier to cite or link to this itemhttp://hdl.handle.net/10713/17625
- Chemotherapy-induced cardiotoxicity in children.
- Authors: Bansal N, Amdani S, Lipshultz ER, Lipshultz SE
- Issue date: 2017 Aug
- Cardiovascular disease in survivors of childhood cancer.
- Authors: Bansal N, Amdani SM, Hutchins KK, Lipshultz SE
- Issue date: 2018 Oct
- Anthracycline-induced cardiotoxicity in children with cancer: strategies for prevention and management.
- Authors: Iarussi D, Indolfi P, Casale F, Martino V, Di Tullio MT, Calabrò R
- Issue date: 2005
- Medical interventions for treating anthracycline-induced symptomatic and asymptomatic cardiotoxicity during and after treatment for childhood cancer.
- Authors: Cheuk DK, Sieswerda E, van Dalen EC, Postma A, Kremer LC
- Issue date: 2016 Aug 23
- Exposure to anthracyclines during childhood causes cardiac injury.
- Authors: Lipshultz SE
- Issue date: 2006 Jun